Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 125, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2021, 1:43 PM CDT for Greene County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 1:43 PM CDT (18:43 UTC)
- Expired
- May 6, 2021, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greene County, AR
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:00 PM CDT | TSTM WND DMG | Lafe, AR | TREES DOWN IN LAFE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 12:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS54 KMEG 061843
SVRMEG
ARC055-061930-
/O.NEW.KMEG.SV.W.0125.210506T1843Z-210506T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
143 PM CDT Thu May 6 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Greene County in eastern Arkansas...
* Until 230 PM CDT.
* At 142 PM CDT, a severe thunderstorm was located near O'Kean, or 7
miles east of Pocahontas, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paragould, Marmaduke, Crowleys Ridge State Park, Lake Frierson
State Park, Oak Grove Heights, Lafe, O'Kean, Delaplaine, Evening
Star, Walcott, Beech Grove, Fontaine, Bard, Case, Halliday, Light,
Bethel, Finch, Lorado and Faulknerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9084 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3627 9081 3627 9068
3614 9024 3612 9027 3612 9029 3609 9032
3607 9032 3599 9039 3597 9039 3597 9085
3598 9084 3599 9086
TIME...MOT...LOC 1842Z 310DEG 38KT 3622 9085
HAIL...1.00IN
WIND...60MPH
$$
MJ4 follow-up statements
057
WWUS54 KMEG 061853
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
153 PM CDT Thu May 6 2021
ARC055-061930-
/O.CON.KMEG.SV.W.0125.000000T0000Z-210506T1930Z/
Greene AR-
153 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR GREENE COUNTY...
At 153 PM CDT, a severe thunderstorm was located over Evening Star,
or 10 miles north of Crowleys Ridge State Park, moving southeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paragould, Marmaduke, Crowleys Ridge State Park, Lake Frierson State
Park, Oak Grove Heights, Lafe, O'Kean, Delaplaine, Evening Star,
Walcott, Beech Grove, Fontaine, Bard, Case, Halliday, Light, Bethel,
Finch, Lorado and Faulknerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9084 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3627 9081 3627 9068
3614 9024 3612 9027 3612 9029 3609 9032
3607 9032 3599 9039 3597 9039 3597 9085
3598 9084 3599 9086
TIME...MOT...LOC 1853Z 306DEG 37KT 3617 9072
HAIL...1.00IN
WIND...60MPH
$$
MJ054
WWUS54 KMEG 061904
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
204 PM CDT Thu May 6 2021
ARC055-061930-
/O.CON.KMEG.SV.W.0125.000000T0000Z-210506T1930Z/
Greene AR-
204 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR GREENE COUNTY...
At 204 PM CDT, a severe thunderstorm was located near Beech Grove, or
near Crowleys Ridge State Park, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paragould, Marmaduke, Crowleys Ridge State Park, Lake Frierson State
Park, Oak Grove Heights, Lafe, Evening Star, Walcott, Beech Grove,
Fontaine, Bard, Halliday, Light, Bethel, Finch, Lorado,
Faulknerville, Noxburn, Brighton and Bertig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 9084 3608 9082 3611 9077 3613 9077
3615 9075 3625 9063 3614 9024 3612 9027
3612 9029 3609 9032 3607 9032 3599 9039
3597 9039 3597 9085 3598 9084 3599 9086
TIME...MOT...LOC 1904Z 310DEG 38KT 3609 9061
HAIL...0.88IN
WIND...60MPH
$$
MJ530
WWUS54 KMEG 061920
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
220 PM CDT Thu May 6 2021
ARC055-061930-
/O.CON.KMEG.SV.W.0125.000000T0000Z-210506T1930Z/
Greene AR-
220 PM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN GREENE COUNTY...
At 220 PM CDT, a severe thunderstorm was located near Paragould,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paragould, Crowleys Ridge State Park, Lake Frierson State Park,
Walcott, Brighton, Bertig, Cotton Belt, Bethel, Finch, Lorado and
Bard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3608 9052 3614 9024 3612 9027 3612 9029
3609 9032 3607 9032 3599 9039 3597 9039
3597 9085 3598 9084
TIME...MOT...LOC 1920Z 310DEG 38KT 3598 9044
HAIL...0.75IN
WIND...60MPH
$$
MJ136
WWUS54 KMEG 061932
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
232 PM CDT Thu May 6 2021
ARC055-061942-
/O.EXP.KMEG.SV.W.0125.000000T0000Z-210506T1930Z/
Greene AR-
232 PM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern Arkansas...and southeastern Missouri.
LAT...LON 3608 9052 3614 9024 3612 9027 3612 9029
3609 9032 3607 9032 3599 9039 3597 9039
3597 9085 3598 9084
TIME...MOT...LOC 1932Z 310DEG 38KT 3591 9033
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:24 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 6, 12:24 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1224 PM CDT Thu May 6 2021 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 958 AM CDT Thu May 6 2021/ DISCUSSION... Current observations show a cold front draped over middle Missouri. The front should dive southeast throughout the day today into the Mid-South. Expect shower and thunderstorm development along and ahead of the front. Short range models show 1000+ MLCAPE over west Tennessee as well as modest shear values. Mid-level lapse rates close to 8 C/km will support hail development as well as gusty winds. Flooding may also be a threat inside severe storms. CAMs show showers pushing through the Missouri Bootheel and west Tennessee by 2 PM then pushing southeast toward the Tennessee/Mississippi border by 5 PM. Thunderstorms will finally be out of the area by 8 PM. Best chance for severe weather looks to be areas near the Tennessee River. Otherwise, the majority of the day will have mostly clear skies with temperatures generally in the mid 70s. Lows tonight will be in the upper 40s. Only changes made to were to update the timing of shower development. Otherwise the rest of the forecast looks to be on track. SWB PREV DISCUSSION... /issued 450 AM CDT Thu May 6 2021/ DISCUSSION... Another peaceful night across the Mid-South. Temperatures are quite cool with readings in the mid 40s to lower 50s at this hour. The latest surface analysis places a 1018mb low over southeast Iowa with a cold front extending southwest into Kansas. The upper level pattern is dominated by a large trough over the eastern two thirds of the country, with a high amplitude ridge over the west. A shortwave, currently over eastern Nebraska, will translate southeast into the Mid-South this afternoon. This will enhance lift over the region as an 80 knot jet moves overhead. CAMs are consistent with a line of showers and thunderstorms developing along an associated cold front. Limited moisture will pool ahead of the front and produce up to 1000 J/kg of CAPE this afternoon. The combination of shear and modest instability will support scattered showers and thunderstorms. Some of these storms could produce marginally severe hail and gusty winds, as mid level lapse rates approach 8 C/km. The marginal threat will be short- lived as the wave quickly ejects eastward by sundown. Surface high pressure will build into the region on Friday. Expect another stellar Spring day with plentiful sunshine, low humidity, and temperatures near 70F areawide. A trough will begin to dig across the Cascades late Friday night. This trough will produce a surface low to the lee side of the Rockies by Saturday morning. A large 998mb low will begin to eject across the Southern Plains during the day on Saturday. This will increase return flow across the Lower Mississippi Valley and help lift a warm front through Saturday afternoon. A few showers and thunderstorms will accompany this frontal boundary, mainly along and north of I-40 during this timeframe. Thereafter, the Mid-South will become entrenched in the warm sector of the cyclone through Sunday afternoon. Expect dry conditions and mild temperatures overnight. Several shortwaves will eject across the Southern Plains Sunday afternoon and help push the aforementioned surface low in close proximity to the forecast area. Widespread showers and thunderstorms are expected to develop by the afternoon hours and continue through the evening hours as a cold front pushes across the area. Instability looks modest with 500 to 1000 J/kg of MLCAPE, however, low level shear will be on the order of 250 to 350 m2/s2 of storm relative helicity. This environment will be capable of supporting all modes of severe weather including: damaging winds, large hail, and a few tornadoes. The question will be how far east into the Mid-South this threat will extend and if morning convection ahead of the front stabilizes the atmosphere. Currently, the best overlap of all severe weather parameters appears to be along and west of the Mississippi River. Will add wording for strong storms to the HWO to account for the threat along and west of the Mississippi River on Sunday. Upper level flow will be nearly zonal across the Mid-South to begin next week, as a split flow regime sets up out west. Several perturbations will translate through the region through midweek, mainly along the southern stream jet out of Mexico. Neither synoptic model resolves these waves very well attm, but they do advertise decent rain chances for Tuesday and Wednesday as a surface low moves across the Gulf Coast. A more substantial trough looks to dig into the Central U.S. near the end of next week. AC3 && .AVIATION... /18z TAFs/ Winds will shift from the northwest this afternoon and evening as cold front moves across the area. Winds will be gusty for an hour or two following the frontal passage but will diminish quickly overnight. Scattered showers and thunderstorms are expected along and ahead of this front, likely affecting the northern 3 forecast terminals, and perhaps TUP as well. VFR conditions will prevail outside of convection, but tempo restrictions to vis/ceilings are possible within these thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 6, 4:46 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 446 AM CDT Thu May 6 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 446 AM CDT Thu May 6 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible across Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee Thursday afternoon. Gusty winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms are possible on Sunday as a cold front moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Local storm report, May 6, 1:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TSTM WND DMG 2 SW DRESDEN 36.26N 88.71W
05/04/2021 WEAKLEY TN NWS STORM SURVEY
*** 1 FATAL *** MOBILE HOME FELL ON A MOBILE HOME.
DELAYED REPORT.
&&
MJSpecial weather statement, May 6, 1:13 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
113 PM CDT Thu May 6 2021
ARZ009-061845-
Clay AR-
113 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 112 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Datto, or near
Corning, moving southeast at 45 mph.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9053 3642 9035 3626 9034 3627 9068
3632 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 1812Z 298DEG 37KT 3640 9070
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:13 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| May 6, 1:48 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 43 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 42 min |
| May 6, 3:49 PM CDT | Special Weather Statement | MEG | Crittenden | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.